|Inactive KS lesions- when will they go away?
Mar 2, 2001
Dr Doctor, I am very glad to see a sight with so much information on AIDS related cancers, especially KS. Six years ago I had an extreme case of KS from my neck to the bottom of my feet. I began chemo, Vincristine(?), Daunoxome, Doxil and then finally Taxol (in that order). The chemo and the benefits of HAART stopped the KS from progressing. I have been off chemo for 2 years and have been regularly using Panretin gel for the cosmetic effects. It has helped greatly but there are still many spots that are extremely stubborn to get rid of. I have tried radiation with limited success. Approximately how long do you think, if ever, I will be rid of the spots that persist? Do you have any other suggestions for treatment? Will my skin slowly "outgrow" the KS spots? Thank you for your time and expertise. PS
Response from Dr. Dezube
It is not uncommon for patients with an extreme case of KS (your words) to have many residual stubborn spots. There is a good to excellent chance that these spots don't even represent active KS, but rather just dead KS tissue. In time, these spots should indeed fade. The question is, how long will it take? The longer you had the KS and the more severe the KS, the longer it will take to fade. In some patients it takes months, in other patients it takes years. I'm glad the panretin gel is helping you.
There is indeed something you can do to help. It is very important that you take potent anti-retroviral therapy! As your CD4 count rises and your viral load falls, your KS will continue to fade. Another thing that often helps is for you to use make-up to cover obvious spots (such as spots on your face). I have patients with different make-up for each season of the year.
Hope this helps. BD.
Is Hodgkin's disease an AIDS-defining illness?
Breast lumps in HIV disease
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.